MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC TRIMLINE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC TRIMLINE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8756481
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information received from healthcare provider via manufacturer representative regarding an event happened during intra-op for a patient undergoing unknown spinal therapy.The pre-op diagnosis was mentioned as c5/c6 cervical disc lesion.It was reported that, the right distractor was set before the discectomy.When distraction was applied, one welded part of the shaft where the pin entered was broken.They changed to a left distractor and tried the same operation, but the weld part was also broken.The shaft and base were separated.The products were broken at the weld part when distraction was applied.Since both of the products were broken, they dealt with the operation without a distractor.The physician viewed that it was interfering with the retractor at the time of expanding, but due to the load applied forcefully and continuously, the load was applied in this way and the products were broken.There were no broken fragments of distractor remains in patient.The procedure was completed successfully.There was no delay in procedure reported as a result of this event.There was no additional treatment or surgery performed.No symptoms to patient reported.No further complications reported.
 
Additional Manufacturer Narrative
H3: product analysis of part # 8756481 ; lot # pm12m008 analysis summary: visual and optical inspection confirmed one of the distractor tubes is broken at the level of the welding.No defects were found at the level of the breakage.This type of breakage is consistent with an overloading of the welding by applying excessive distraction loads at the tip of the instrument.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRIMLINE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key12568008
Report Number1030489-2021-01235
Device Sequence Number17167542
Product Code LXH
UDI-Device Identifier00681490520133
UDI-Public00681490520133
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8756481
Device Catalogue Number8756481
Device Lot NumberPM12M008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date04/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age64 YR
Patient SexMale